Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 121, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Apr 6, 2019, 9:35 AM CDT for Buena Vista County, Clay County, Iowa. It took effect at Apr 7, 2019, 7:00 AM CDT. It was in force for 16 days.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2019, 9:35 AM CDT (14:35 UTC)
- In effect from
- Apr 7, 2019, 7:00 AM CDT
- Expired
- Apr 23, 2019, 9:26 AM CDT
- In force
- 16 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 148 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 18.76 ft at Apr 14, 2019, 6:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:11 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 6, 6:11 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 611 AM CDT Sat Apr 6 2019 .SHORT TERM...(Today and Tonight) Issued at 403 AM CDT Sat Apr 6 2019 Showers and embedded thunderstorms continue to drift eastward very early this morning, these driven by a shortwave sliding across the region and a veering low level jet oriented from eastern NE into the southeastern portions of our CWA. This activity will continue to slide to the east through the early morning hours as the shortwave tracks into central MN, and the jet continues to veer and weaken. After mid morning, activity should be pretty limited for much of the remainder of the day. Warm air advection will continue across the region today, and while the potential is there for overall warmer temperatures, highs will be dependent on cloud cover. Model rh time sections indicate the best potential for clouds breaking to be in the south, and forecasting highs into the lower 70s through the MO River Valley. Back to the north and east, mid 60s looks reasonable. Will again see an increase in showers and thunderstorms by this evening as another shortwave lifts through eastern NE into IA overnight and a frontal boundary begins to push in from the west. Just like this past night, there will be weak instability across the area, so embedded thunderstorms will again be likely. Precipitation amounts through Sunday morning will average from around a 0.10" to 0.20", with locally higher amounts in a thunderstorm. It will be another mild night with lows in the upper 40s to lower 50s. .LONG TERM...(Sunday through Friday) Issued at 403 AM CDT Sat Apr 6 2019 Any showers/thunderstorms will exit the area by Sunday afternoon as the aforementioned boundary sweeps through the region. This will lead to a relatively quiet period for the beginning of the week, with Monday being the warm day of the week with most places seeing highs in the 70s that day. A frontal boundary slides through the area later on Monday, dropping temperatures back into the 50s and 60s for Tuesday. Attention then turns to the potentially impactful mid week system. Confidence remains low, with models continuing to exhibit differences in the track of the system, resulting in differences in thermal profiles and QPF for our area - thus precipitation type and amounts are still uncertain. Will continue to refine the details over the next few days. At this point, the main theme for Wednesday into Thursday will be for cooler temperatures and the potential for rather significant precipitation during that period - whether it be rain or snow. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 606 AM CDT Sat Apr 6 2019 Showers and isolated thunderstorms will move out of the area early this morning, with periods of MVFR stratus affecting KFSD and KSUX through the morning. Ceilings are expected to improve in the afternoon. Showers and isolated thunderstorms will redevelop tonight. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...JM AVIATION...JM
Hazardous weather outlook, Apr 6, 4:28 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 428 AM CDT Sat Apr 6 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-070930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 428 AM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Showers and isolated thunderstorms are expected to redevelop across the area this evening and continue tonight. Strong storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A significant weather system could bring rain and snow to the region by the middle of next week. Confidence remains low on details with the system. Continue to monitor the forecast as this time frame approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Moody | 21 days |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Minnehaha | 20 days |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Apr 6, 11:25 AM CDT | River Flood Warning | FSD | Turner | 19 days |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Lyon | 14 days |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Clay | 69 hr |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 18 days |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Clay | 40 days |
| Apr 6, 2:59 AM CDT | River Flood Warning | FSD | Pipestone | 20 hr |
| Apr 6, 3:47 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Apr 6, 7:40 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Apr 6, 9:35 AM CDT | River Flood Warning | FSD | Lyon | 21 days |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.